MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU1350858
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Receipt of device is not expected.The investigation is currently in progress.
 
Event or Problem Description
It was reported that the stent allegedly dislodged from the balloon catheter inside the patient an had to be deployed at the site of dislodgment.Reportedly, another balloon expandable vascular covered stent was used and the procedure was completed.There was no reported patient injury.
 
Event or Problem Description
It was reported that the stent allegedly dislodged from the balloon catheter inside the patient and had to be deployed at the site of dislodgment.There were no anomalies noted during the prep of the device.There was no damage noted to the box, tray or stent cover and the stent cover was easily removed without any issue.The patient was being treated for left iliac stenosis.The lesion was a class c lesion.Access was made via the right and left common femoral artery.The area was calcified and was pre-dilated with multiple balloon catheters prior to inserting the complaint device and a second lifestream device.Two terumo 260cm glidewire advantage guidewires and a terumo 7fx25cm destination sheath were used.The complaint device was inserted and there was mild resistance felt when inserting the device into the sheath.The device was unable to cross the lesion and when the device was attempted to be removed the stent dislodged outside of the sheath.The stent then had to be deployed 10 to 15mm below the intended treatment site.The stent graft was protected by the sheath when tracking to the lesion.Air evacuation was performed prior to insertion.A second lifestream stent was inserted however the stent dislodged above the intended treatment site when the physician attempted to reposition the stent to pull back 10mm.This left a 10mm gap in between the stents.Reportedly, another balloon expandable vascular covered stent was used and the procedure was completed.Guidewire access was maintained throughout the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that the stent allegedly dislodged from the balloon catheter inside the patient and had to be deployed at the site of dislodgment.There were no anomalies noted during the prep of the device.There was no damage noted to the box, tray or stent cover and the stent cover was easily removed without any issue.The patient was being treated for left iliac stenosis.The lesion was a class c lesion.Access was made via the right and left common femoral artery.The area was calcified and was pre-dilated with multiple balloon catheters prior to inserting the complaint device and a second lifestream device.Two terumo 260cm glidewire advantage guidewires and a terumo 7fx25cm destination sheath were used.The complaint device was inserted and there was mild resistance felt when inserting the device into the sheath.The device was unable to cross the lesion and when the device was attempted to be removed the stent dislodged outside of the sheath.The stent then had to be deployed 10 to 15mm below the intended treatment site.The stent graft was protected by the sheath when tracking to the lesion.Air evacuation was performed prior to insertion.A second lifestream stent was inserted however the stent dislodged above the intended treatment site when the physician attempted to reposition the stent to pull back 10mm.This left a 10mm gap in between the stents.Reportedly, another balloon expandable vascular covered stent was used and the procedure was completed.Guidewire access was maintained throughout the procedure.There was no reported patient injury.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product.The device was found to have met specifications prior to shipment.No manufacturing anomalies were identified that may have caused or contributed to the reported event.This is the second reported complaint for this lot number and issue to date.For the first complaint the result of this investigation was inconclusive as the sample was not returned.For this complaint the device was not returned for evaluation.The result of the investigation is inconclusive for the reported failure mode of stent dislodged.The sample was not returned for evaluation.User error and procedural techniques may have occurred during the procedure.The event description states that the device was inserted however the device was unable to cross the lesion and when the device was attempted to be removed the stent dislodged outside of the sheath.This is contrary to what is directed in the ifu.In section d indication for use it states "attempting to remove an unexpanded covered stent by pulling it back into the sheath/guiding catheter may result in the stent dislodgment" and "remove the sheath and endovascular system as a single unit".The reported patient calcification factors may also have contributed to the reported issue.Based on analysis performed no additional action is required at this time.The ifu states: a device description 1.Implant the lifestream¿ balloon expandable vascular covered stent is comprised of an electropolished balloon-expandable stent made from 316l stainless steel, encapsulated between two layers of eptfe.B indication for use the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Directions for use site access and preparation 1.Using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.2.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection 3.Select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation 4.Carefully remove the selected device from the package.5.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.6.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation 7.A 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.8.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.9.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.11.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.12.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent 13.Advance the endovascular system over the guidewire into the introducer sheath.14.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.(b)(4).

Brand Name
LIFESTREAM
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7208865
Report Number9616666-2018-00008
Device Sequence Number13708869
Product Code PRL
UDI-Device Identifier05391522081239
UDI-Public(01)05391522081239
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberLSMU1350858
Device Catalogue NumberLSMU1350858
Device Lot NumberCMBT0302
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight88